Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 16, 2021, 5:18 AM CDT for Barton County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 5:18 AM CDT (10:18 UTC)
- Expired
- Aug 16, 2021, 5:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.00 in
- Wind
- 30
County Barton County, KS
The radar
The Dodge City radar (KDDC), 130 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
124
WWUS83 KICT 161018
SPSICT
Special Weather Statement
National Weather Service Wichita KS
518 AM CDT Mon Aug 16 2021
KSZ047-161045-
Barton KS-
518 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Barton
County through 545 AM CDT...
At 517 AM CDT, Doppler radar was tracking a strong thunderstorm near
Olmitz, or near Otis. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Olmitz and Galatia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 9903 3869 9883 3847 9880 3848 9903
TIME...MOT...LOC 1017Z 005DEG 3KT 3858 9898
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
METZGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:12 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 16, 3:12 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 312 AM CDT Mon Aug 16 2021 .SHORT TERM...(Today through Wednesday night) Issued at 312 AM CDT Mon Aug 16 2021 Elevated low level moisture transport collocated along the mid- level baroclinic zone will continue to support convection into portions of central Kansas early this morning. Weak northerly flow aloft will persist today with little change in the weakly capped and moderately unstable airmass. So expect some renewed diurnal convection with best chances across central Kansas again and high temperatures close to yesterday. Slight low level warming in the southerly flow into Tuesday should support subtle day over day warming with highs near seasonal values. Mid-level temperatures will remain relatively cool within the weak warm/moist advection regime so isolated to widely scattered diurnal storms will remain possible. Weak ridging aloft looks to develop on Wednesday with the main instability axis shifting into southeast Kansas where modest chance PoPs will reside. Darmofal .LONG TERM...(Thursday through Sunday) Issued at 312 AM CDT Mon Aug 16 2021 The developing western conus upper trof looks to lift out across the northern Plains late on the week with the associated cold front moving across Kansas. This front will be the focus for decent convective chances with potential for a period of post- frontal/elevated convection as the frontal boundary stalls out across Oklahoma by Saturday. KED && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1201 AM CDT Mon Aug 16 2021 Hit-or-miss showers and storms will linger through the night with a transient period of MVFR cigs and visibilities under the heavier showers. Otherwise, light southeasterly flow will persist through tomorrow with some widely scattered afternoon storms possible once again as we remain within a weak northwesterly flow regime. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 69 90 69 / 20 20 20 10 Hutchinson 90 68 91 69 / 30 20 20 10 Newton 88 67 89 68 / 20 20 20 10 ElDorado 88 67 89 68 / 20 20 20 10 Winfield-KWLD 89 68 90 69 / 20 20 20 10 Russell 90 68 91 69 / 30 20 20 10 Great Bend 89 67 90 68 / 40 20 20 10 Salina 90 69 91 70 / 20 20 20 10 McPherson 89 68 90 69 / 30 20 20 10 Coffeyville 89 68 90 68 / 10 10 20 10 Chanute 88 67 89 68 / 10 10 20 10 Iola 87 67 88 67 / 10 10 20 10 Parsons-KPPF 88 68 89 68 / 10 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...MWM
Hazardous weather outlook, Aug 16, 3:48 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 348 AM CDT Mon Aug 16 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 348 AM CDT Mon Aug 16 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight There is a chance for thunderstorms from the Flint Hills westward across central and south central Kansas. A few strong and severe storms can be expected, capable of dime to half dollar size hail, strong wind gusts of 50 to 65 mph and locally heavy rainfall which could result in minor lowland flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic chances for thunderstorms are in the forecast Tuesday through the upcoming weekend. The best chances will be Thursday afternoon through Friday night. While widespread severe weather is unlikely, the greatest chance for strong to severe storms will be late in the week. Locally heavy rainfall will also be a threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Aug 16, 1:11 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
111 AM CDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 SE FREDERICK 38.48N 98.22W
08/15/2021 E1.75 INCH RICE KS TRAINED SPOTTER
0605 PM TSTM WND DMG 2 W GENESEO 38.52N 98.18W
08/15/2021 RICE KS TRAINED SPOTTER
ESTIMATING AT LEAST ONE-HALF MILE OF
RAILROAD CARS LAID OVER.
0605 PM TSTM WND DMG 1 W GENESEO 38.52N 98.16W
08/15/2021 RICE KS TRAINED SPOTTER
AT LEAST 22 POWER POLES SNAPPED IN HALF.
BARN DESTROYED.
0605 PM TSTM WND GST 1 W GENESEO 38.52N 98.17W
08/15/2021 E65 MPH RICE KS TRAINED SPOTTER
HALF-DOLLAR SIZE HAIL OCCURRED WITH THE
WIND.
0605 PM HAIL 1 W GENESEO 38.52N 98.17W
08/15/2021 E1.25 INCH RICE KS TRAINED SPOTTER
OCCURRED WITH 60 TO 65 MPH WINDS.
0608 PM TSTM WND DMG GENESEO 38.52N 98.16W
08/15/2021 RICE KS TRAINED SPOTTER
LARGE TREE LIMBS DOWNED.
0608 PM HAIL GENESEO 38.52N 98.16W
08/15/2021 E2.75 INCH RICE KS TRAINED SPOTTER
0610 PM HAIL 3 SW GENESEO 38.49N 98.19W
08/15/2021 E2.50 INCH RICE KS TRAINED SPOTTER
NUMEROUS CAR WINDSHIELDS BROKEN.
0640 PM TSTM WND GST LYONS AIRPORT 38.34N 98.23W
08/15/2021 M77 MPH RICE KS AWOS
0642 PM HAIL LYONS 38.35N 98.20W
08/15/2021 E1.75 INCH RICE KS EMERGENCY MNGR
DELAYED REPORT.
0701 PM HAIL 3 NNW STERLING 38.26N 98.22W
08/15/2021 E0.88 INCH RICE KS PUBLIC
0455 PM TSTM WND GST 5 SW WESTFALL 38.87N 98.06W
08/15/2021 M77 MPH LINCOLN KS DEPT OF HIGHWAYS
KDOT MESONET SITE I-70 MP 229. DELAYED
REPORT. TIME CONFIRMED BY RADAR.
0525 PM HAIL 4 NNE KANOPOLIS 38.76N 98.14W
08/15/2021 E0.75 INCH ELLSWORTH KS TRAINED SPOTTER
0530 PM HAIL KANOPOLIS 38.71N 98.16W
08/15/2021 M1.00 INCH ELLSWORTH KS TRAINED SPOTTER
0536 PM HAIL KANOPOLIS 38.71N 98.16W
08/15/2021 M1.25 INCH ELLSWORTH KS TRAINED SPOTTER
0537 PM HAIL KANOPOLIS 38.71N 98.16W
08/15/2021 M1.75 INCH ELLSWORTH KS LAW ENFORCEMENT
&&
METZGERSpecial weather statement, Aug 16, 5:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
518 AM CDT Mon Aug 16 2021
KSZ047-161045-
Barton KS-
518 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Barton
County through 545 AM CDT...
At 517 AM CDT, Doppler radar was tracking a strong thunderstorm near
Olmitz, or near Otis. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Olmitz and Galatia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 9903 3869 9883 3847 9880 3848 9903
TIME...MOT...LOC 1017Z 005DEG 3KT 3858 9898
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:18 PM CDT | Special Weather Statement | ICT | Reno | 42 min |
| Aug 15, 7:20 PM CDT | Special Weather Statement | ICT | Sedgwick | 40 min |
| Aug 15, 7:33 PM CDT | Areal Flood Warning | ICT | Rice | 15 hr |
| Aug 15, 8:02 PM CDT | Special Weather Statement | ICT | Elk | 43 min |
| Aug 15, 8:52 PM CDT | Areal Flood Warning | ICT | Greenwood | 11 hr |
| Aug 16, 3:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 50 min |
| Aug 16, 3:54 PM CDT | Special Weather Statement | ICT | Butler | 51 min |
| Aug 16, 4:17 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| Aug 16, 4:53 PM CDT | Special Weather Statement | ICT | Butler | 37 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.